Jump to content
Sign in to follow this  
RosePrincess

RosePrincess: Agonizing pin prick pain in neck. Zoloft withdrawal paresthesia?

Recommended Posts

RosePrincess

Hi all!

 

I have OCD and panic attacks and have been on Zoloft for 7 years. Description of dosage in signature. 

 

Tapered off of Zoloft with doctor over a month. One week 50, 25, 50, 25. One week, all 25s. One week 25, 0, 25, 0. Then 0.

 

Withdrawal symptoms while tapering: Brain zaps that lasted a few weeks, vertigo, fits of anger, shakes. All these went away relatively quickly with the zaps being the most annoying.

 

Panic is manageable and therapy has made OCD manageable also (yay!)

 

Current symptoms: Sharp pin prick pain in neck (right side) along with burning, tingling, and tightness. It's like someone lit a fuse in my neck and it keeps going up and down. Feeling has started to spread down my right arm and to my hand. Popping sensation sometimes also. Haven't been able to get to sleep. A lot of restlessness (I have to get up and walk around instead of lying down).

 

MRI and Xray at doctor turned up negative. Trying to get into a specialist for nerve pain soon. 

After doing research it seems like it could possibly be Paresthesia. However, the only thing that makes me second guess this is that I remember hurting my neck while turning it and holding a heavy object. I felt a pop and a huge burning sensation. It went away but now has gotten progressively worse. This sensation happened 2 months ago.

 

Again, doctors are currently perplexed. Can't work because of it. Hoping to see if anybody has recommendations for dealing with Paresthesia that worked for them to see if it makes a difference or to see if anybody else has similar symptoms or possible solutions. 

 

 

 

 

 

Share this post


Link to post
AliG

Hi Rose,

Welcome. Love your avatar

You did do a very fast taper , which probably accounts for  a lot of your symptoms. Thank you for doing your drug history signature. Did you taper the Zoloft, in August  2015? So you're about 3.5 months off ?   Most of these symptoms sound like withdrawal.  It sounds like you might have hurt your neck which could be a separate issue, altogether. It might be worth getting checked out. However it could be withdrawal . Reinstatement might be an option to relieve some symptoms.

In the meantime , I will give you a few links to check out, that could be useful : 

 

The Windows and Waves Pattern of Stabilization

What is withdrawal syndrome?

 

This is your journal for asking questions , and  keeping note of your symptoms. Please let us know what other questions and concerns that you have.

Best wishes,

Ali.

Share this post


Link to post
Fresh

Hi Rose , welcome to the site.

You have withdrawal symptoms from tapering too fast. Your doctor clearly doesn't understand protracted withdrawal syndrome. This site recommends decreases of no more than 10% per month in order to avoid w/d symptoms.

It's very common to have a "honeymoon" period after stopping before the symptoms really start to kick in.

 

The only way to stop new symptoms developing and the current ones to resolve is to reinstate a small amount of

zoloft , say 1-2mg to start.  You can increase it from there if you need to , see how you go.

Try reading  

About reinstating and stabilizing to reduce withdrawal symptoms

 

Take a look in the Symptoms and Self Care section to see what others have done to help with paresthesia.

 

Best wishes ,  Fresh

 

Share this post


Link to post
Altostrata

Welcome, RosePrincess.

 

You might want to look at this topic Paresthesia: Pins & Needles, Numbness, Tingling, Burning...

 

Nerve sensitivity from withdrawal syndrome, which you had in its acute form for a while, can cause minor injuries to act up. A year after going off Paxil, while experiencing prolonged withdrawal syndrome, I developed severe shoulder and arm pain.

 

Eventually, my pain was resolved with acupuncture. Since it sounds like you might have an underlying misalignment (that popping sound), you might try a good chiropractor or physical therapist. If you can find an osteopath who does osteopathic manual therapy, that might help, too. (Osteopaths, or DOs, have the same status as MDs, but not many practice osteopathic manual therapy.)

 

How did your withdrawal symptoms resolve? Other than this pain, do you have any other symptoms now? How is your sleep?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy